MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BIRMINGHAM HIP RESURFACING; BHR ACETABULAR CUP 52MM

SMITH & NEPHEW ORTHOPAEDICS LTD BIRMINGHAM HIP RESURFACING; BHR ACETABULAR CUP 52MM
Catalog Number 74122152
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Swelling (2091); Tissue Damage (2104); Toxicity (2333); Test Result (2695)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip revision surgery was performed.Metallosis and aseptic lymphocyte-dominant vasculitis-associated lesion (aval) reported.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21cfr, part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.- attachment: [208468 summary.Pdf].

Brand Name
BIRMINGHAM HIP RESURFACING
Common Device Name
BHR ACETABULAR CUP 52MM
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa, warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key7836414
Report Number3005975929-2018-00295
Device Sequence Number2336647
Product Code NXT
UDI-Device Identifier03596010552280
UDI-Public03596010552280
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number74122152
Device Lot Number08EW17016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL STEM, # 71306113, LOT # 10BM01814; HEMI HEAD, # 74122544, LOT # 09AW21516; MODULAR SLEEVE, # 74222100, LOT # 08CW16010; FEMORAL STEM, # 71306113, LOT # 10BM01814; HEMI HEAD, # 74122544, LOT # 09AW21516; MODULAR SLEEVE, # 74222100, LOT # 08CW16010
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR